MAUDE Adverse Event Report: CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

CHANNEL MEDSYSTEMS CERENE CRYOTHERAPY DEVICE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number FGS-7000
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
The procedure was conducted in the opearting room, where the physician prepped and dilated the patient and performed a d&c prior to the ablation procedure.The device was inserted, the liner was deployed, and pre-treatment tests were performed by the device.After the cryo treatment started, an error code 379 occured after about 35 seconds of treatment.The device was removed and vented, and the patient was discharged.The root cause for the malfuction was indeterminate, as the failure mode could not be replicated.Additionally, it was noted that the sheath was retracted to 7.5 cm for treatment in this case, which is outside of the indicated 6.5 cm maximum cavity length.
 
Additional Manufacturer Narrative
Any device malfunction during treatment can potentially lead to a user electing to perform a repeat endometrial ablation, which can pose a serious risk to health.Labeling for the cerene cryotherapy device states that the "treatment status and next steps" for error code 379 is "uterus partially treated, end procedure, do not re-treat." no injury or adverse events were reported.Medical device problem code (a) preferred term would be "electrial/electronic property problem" -> "discrepant values".

Brand Name
CERENE CRYOTHERAPY DEVICE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer (Section G)
CHANNEL MEDSYSTEMS
2919 7th street
berkeley CA 94710
Manufacturer Contact
kathleen gallo
2919 7th street
berkeley, CA 94710
5103389301
MDR Report Key19283495
Report Number3012018285-2024-00012
Device Sequence Number20906563
Product Code MNB
UDI-Device Identifier00850008595035
UDI-Public(01)00850008595035(17)221129(10)89475386
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2022
Device Model NumberFGS-7000
Device Lot Number89475386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale